@becsbuddy Thanks for that page link. The write up was as good or better than Mayo's which I believe mentioned lbda's site. Found info on a drug that dr. said he is going to try first. Wikipedia.org had tons of info on the drug + pictures of what some of the side effects look like. Hubby does have several of the extra risk factors listed but this was true of the former drugs as well. Only talk w/dr. so far was the obligatory admission call.
As for dr. knowing about the Haldol – he's the one who told me that the symptoms and reactions Hubby experience (cramps/twitching/somnolence ) with it are proof-positive that the ailment is LBD. Not to mention that all his normal symptoms are classic LBD. (a GP doctor we'd been seeing last fall also thought it was LBD by the symptoms)
UCLA Health has an excellent video on youtube titled Dementia with Lewy Bodies – Sarah Kremen, MD.
Kremen, a neurologist at UCLA, discusses how LBD can be distinguished from other dementias by it's unique symptoms. Also methods of brain imaging I hadn't heard of.
I spoke with the hospital director today and she said that dr. saw hubby this morning and that drs. will have their weekly assessment meeting in the morning. Director implied that hubby may be approved for discharge soon. (especially when I told her he doesn't have medicare and was sent to them by a non-V.A. doc!)
Side note: I've been trying to help the V.A. dr arrange a telemedicine appointment with hubby and the hospital crowd actually gave dr. the runaround and dodged the appointment. Kinda surprised that they'd treat a dr. that way…I had discussed the proposal with too many staffers for the dodge to have been accidental.
As for getting mouthy with a doctor I never have. Who knows – maybe frothing at the mouth would improve communication! Just kidding…sort of.
Meek civility has never worked in the past…the doc who put hubby on all the harmful meds last month wouldn't hear of the GP's tentative diagnosis of LBD, my supporting description of symptoms, or the fact that I told him that the psychoactive shot given before hubby was shipped to him from the V.A. had unanticipated effects on hubby. Doc just said that he had never seen the behaviors hubby was exhibiting but they didn't look at all like Parkinsons/Lbd to him!
Little did he know that hubby was in the throes of an adverse reaction to the psychoactives administered shortly before admission. Sure wish he'd have listened up and thought it over. And I'm really struggling with the question – how did he fail to figure it out as hubby deteriorated under the medications given while he was with them?